MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION HI-FLO; CATHETER, CONTINUOUS FLUSH
Model Number 80619
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a device fracture occurred.A direxion hi-flo microcatheter was selected for transcatheter hepatic artery embolization (tace).During the procedure, it was noted that the shaft of the catheter was broken.The device was simply pulled out from the patient's body and the procedure was completed with another of the same device.No complications were reported, and the patient was stable post procedure.
 
Additional Manufacturer Narrative
E1 - initial reporter address 1: (b)(6).
 
Additional Manufacturer Narrative
E1 - initial reporter address 1:(b)(6).Device evaluated by mfr: the complaint device was received for product analysis.The device shaft was microscopically analyzed for any damage.The devices shaft showed a fractured shaft locate 3.6cm from the hub.The device was not completely separated the inner liner was still attached.Inspection of the remainder of the device, apart from the observed damage revealed no other damage or irregularities.A fractured shaft was confirmed.
 
Event or Problem Description

Brand Name
DIREXION HI-FLO
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17835290
Report Number2124215-2023-51055
Device Sequence Number7666687
Product Code KRA
UDI-Device Identifier08714729839576
UDI-Public08714729839576
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2024
Device Model Number80619
Device Catalogue Number80619
Device Lot Number0030743747
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/07/2023
Supplement Date Received by Manufacturer10/19/2023
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexMale
Patient Weight60 KG